- Apr 23, 2013
- Phoenix, AZ
I don't believe that aspirin, dissolved in the intestines, causes intestinal bleeding. The bleeding issues are in the stomach. Taking a pill that doesn't dissolve in the stomach bypasses the gastric bleeds that some untreated aspirin can produce. That's why people take the enteric coated aspirin.
Although I can find references to coated aspirin causing less stomach upset I find nothing indicating it reduces the risk of bleeding, and apparently neither did Harvard:
https://www.health.harvard.edu/heart-health/aspirin-advice-coated-vs-plainAlthough enteric-coated aspirin might lead to less stomach irritation, the covering has not been proven to lower the risk of aspirin's most common worrisome side effect — bleeding in the stomach or intestines. No matter where aspirin dissolves, the drug gets into the bloodstream, and once there, it interferes with blood clotting (which is why it helps prevent heart attacks).